Jump to content

Cognitive problems after discontinuing Abilify and Depakote


Guest
 Share

Recommended Posts

I'm usually a pretty sharp guy. My reading comprehension hasn't been effected and neither has my long term memory, but my short term memory has been.

I've been off Abilify for 2 months and Depakote (500 mg quit cold turkey) for 16 days.

I kinda feel like I'm not registering certain things right, particularly visual stimuli and I feel like my cognition or thinking is lagging a little bit. It doesn't feel like it when I write or talk (like writing this post) but when I think of stuff in my head it's taking a few seconds to recall the word or memory whereas before it would be almost instantaneous. 

When I'm watching shows or movies I feel like I'm dissociating and don't remember what just happened a few seconds before.

Can most of this be attributed to quitting the depakote? Do you guys think it'll eventually go away? I've never really experienced many cognitive symptoms from my hppd so this is starting to worry me.

Link to comment
Share on other sites

Another way to describe it is that my mental thinking seems foggy or cloudy. Like I'm here but I'm somewhere else. Is this dissociation?

Link to comment
Share on other sites

I'm sorry to hear you are suffering :(

 

well i dont know much about antipsychotic withdrawals but i I imagine your brain has compensated in some way for them over time and now needs to adjust back.

 

in terms of the depekote it's not 100 percent certain how that works but scientists think it does increase GABA. Usually gaba is inhibitory and would contribute to brain fog etc but if you look at the withdrawal symptoms for drugs that increase gaba confusion and cognitive problems are on the list. The gaba system is pretty sensitive and it can take time for things to return to normal (I'm acutely aware of this as I'm currently withdrawing from gabapentin and attivan). I wouldn't worry too much. Just try and get adequate sleep, food, and relaxation. 

Link to comment
Share on other sites

I've had problems like this off and on since getting HPPD. It got insanely out of control when my hormones went haywire to the point where I couldn't even hold a conversation or hardly pronounce words, much less read or think properly. It was a horrible adjustment, a complete nightmare on top of HPPD, but it's gotten much better and full health in this regard is right around the corner after a year of complete cognitive dysfunction. 

Like Onemorestep says, your brain is likely adjusting to something. Just be patient, don't panic and assess yourself a few weeks or months down the line. Repeat over and over and over and you'll be on the way to healing from HPPD entirely. 

Link to comment
Share on other sites

You are basically getting off a tranquilizer and an anticonvulsant.

 

This is to be expected.  

 

I think the short term memory issue is probably from discontinuing the Abilify.   I've never been on Depakote so I don't know from first person.  But perhaps you are having low level fits.  Do you have a history of convulsions or bipolar disorder?     [I would suspect  anxiety etc. upon withdrawal].

 

Dissociation is when you look at your arms and they seem alien to you: super spaced out: as in low level psychosis-like states, or in some cases, existential crisis.  

Edited by mgrade
Link to comment
Share on other sites

Nope never had convulsions and not BP.

This shit has mostly cleared up after making this thread.

Existential crisis...don't even get me started.

Link to comment
Share on other sites

I'm getting blurry vision sometimes after getting off of this shit. My eyes also feel heavy and weird. Hope this goes away soon.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.